A 44-year-old female asked:
I have a history of hsv-2. (initial outbreak in 1998) and only 2 minor outbreaks since then. now, im on day 4 of treatment with valtrex (expired in 2008), and having additional symptoms/ side effects: neck & ear pain, shaky, depressed; is it normal?
1 doctor answer • 1 doctor weighed in
Pediatrics 25 years experience
Dont use expired med: It is vital when using any med that the dates be current. Breakdown of the chemicals in meds can cause unwanted byproducts/side effects. Call your prescribing doctor and explain about your outbreak. They will probably just call in a current prescription. Make sure you use a condom for every sexual encounter and tell your dr immediately of spreading rash, decreased urine output and hallucinations.
77 viewsAnswered >2 years ago
Last updated May 11, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.